Open Science Research Excellence

M Hakami

Publications

1

Publications

1
10006815
Acute Myocardial Infarction Associated with Ingestion of Herbal Mixtures Containing Acetylcholinesterase Inhibitors: A Case Study
Abstract:
We reviewed an unusual case of a 65-year-old male taking an herbal mixture containing compounds with anticholinesterase activity for a long period of time, presented with acute my myocardial infarction and multiple organ dysfunction syndrome followed by death. Clinically, there are findings correlated with anticholinesterase activity, such as bilateral miosis, diaphoresis, vomiting and fasciculation without a history of any toxic ingestion or exposure. Gas chromatography–mass spectrometry screening studies identified the presence of thymol, anethole in the herbal extract and butylated hydroxytoluene in the blood sample. Hence, with this case report, we intend to highlight the necessity of evaluating the long-term use of the herbal mixture.
Keywords:
Cholinesterase inhibitors, thymol, anethole, butylated hydroxytoluene, cardiac toxicity and myocardial infarction.